Alert archive / California / Special Weather Statements in 2015
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at May 31, 2015, 10:04 PM PDT for Trinity County, California. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 10:04 PM PDT (05:04 UTC)
- Expired
- May 31, 2015, 10:30 PM PDT
- In force
- 26 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 131 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:15 PM PDT | HAIL 0.75 | Lewiston, CA | TIME AND LOCATION APPROXIMATE. REPORT FROM SOCIAL MEDIA AND TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
466
WWUS86 KEKA 010504
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1004 PM PDT SUN MAY 31 2015
CAZ004-010530-
UPPER TRINITY RIVER-
1004 PM PDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TRINITY COUNTY...
AT 1003 PM PDT...A STRONG THUNDERSTORM WAS NEAR DOUGLAS CITY...OR 11
MILES SOUTHEAST OF WEAVERVILLE...MOVING NORTH AT 30 MPH.
WINDS AROUND 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEAVERVILLE...DOUGLAS CITY AND LEWISTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4078 12267 4075 12272 4071 12271 4069 12273
4069 12275 4065 12273 4064 12274 4063 12271
4057 12269 4057 12272 4055 12275 4056 12276
4051 12280 4050 12285 4053 12296 4085 12302
4082 12266
TIME...MOT...LOC 0503Z 195DEG 45KT 4059 12282
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at May 31, 3:42 PM PDT, 6 hours 22 minutes earlier.
Area forecast discussion, May 31, 3:42 PM PDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 342 PM PDT SUN MAY 31 2015 .SYNOPSIS...A WEAK COLD FRONT WILL APPROACH THE AREA TONIGHT AND MONDAY BRINGING COOLER INLAND TEMPERATURES AND SOME LIGHT SHOWERS. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE TRINITY ALPS THIS EVENING. ANOTHER STORM SYSTEM WILL BRING ADDITIONAL UNSETTLED WEATHER ON LATE IN THE WEEK. OFFSHORE FLOW LATE IN THE WEEK WILL ALSO BRING WARMER TEMPERATURES INLAND. && .SHORT TERM (TONIGHT THRU WED NIGHT)...HIGH CLOUDS HAVE BEEN ALIGNING IN S/N LINES IN INCREASING S UPPER FLOW INLAND. LOW CLOUDS CONTINUE TO HUG THE COASTLINE AND EXTEND INLAND SEVERAL MILES UP SOME OF THE RIVER VALLEYS. SHOWERS HAVE YET TO DEVELOP OVER INLAND AREAS...BUT SOME RAINS ARE BEING DETECTED BY RADAR OVER 50 NM OFFSHORE. UPPER LOW NEAR 38N/127W CONTINUES TO TRACK NE TOWARD THE AREA. ATMOSPHERIC COLUMN WILL MOISTEN THIS EVENING AHEAD OF THE LOW. BEFORE INSTABILITIES REALLY RAMP UP NE OF OUR AREA...ENUF INSTABILITY SHOULD BE IN PLACE FOR ISOLATED THUNDERSTORMS THIS EVENING. STORM DEVELOPMENT WILL BE HELPED ALONG BY SOME DYNAMIC ENERGY AS WELL AS A VORTICITY MAX ROUNDING THE BASE OF THE UPPER TROF BETWEEN 00Z AND 06Z. THIS ENERGY WILL MOVE NE ACROSS CAPE MENDO TO THE TRINITY ALPS COINCIDENT WITH A WEAK JET MAX. THERE MAY BE A SHORT WINDOW DURING THE EARLY EVENING HOURS FOR A FEW STRONG STORMS WITH WIND GUSTS TO 40 MPH AND SMALL HAIL. ALTHO MINIMAL DIRECTIONAL SHEAR IS EXPECTED WITH DEEP LAYER FLOW OUT OF THE S...THERE WILL BE SOME MODEST SPEED SHEAR. ANY LONGER LIVED AND STRONGER STORMS THAT DO MANAGE TO FORM SHOULD MOVE NNE OUT OF THE AREA WITH STORM MOTIONS INCREASING TO AT LEAST 20 KT. SPC CONTINUES TO HIGHLIGHT SISKIYOU AND POINTS N WITH A MARGINAL SEVERE RISK. BETTER CHANCES OF RAIN ARE EXPECTED LATE TONIGHT AND MONDAY AS THE SHORTWAVE LIFTS BY...BUT ONLY ISOLATED STORMS ARE EXPECTED OVER THE TRINITY HORN AS INSTABILITY DECREASES ACROSS THE AREA. /SEC .LONG TERM (THU THRU SUN)...MODELS REMAIN IN AGREEMENT IN PROGGING AN UPPER LOW MOVING OVER THE AREA THURSDAY INTO THE WEEKEND. AS THE UPPER LOW MOVES SOUTH THROUGH THE AREA AND ALONG THE CALIFORNIA COAST...HIGH PRESSURE LOOKS TO BUILD INTO THE PACIFIC NORTHWEST ON FRIDAY. MODELS THEN SHOW THE LOW EVENTUALLY CUTTING OFF... MEANDERING FOR A COUPLE DAYS...THEN EJECTING OFF TO THE NE AS IT GETS CAUGHT IN THE MEAN UPPER FLOW. BOTH THE GFS AND ECMWF SHOW MOISTURE WRAPPING AROUND THE LOW AND INTO NW CALIFORNIA PRODUCING PRECIPITATION EACH AFTERNOON. HAVE ADDED IN AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON/EVENING WITH MODELS SHOWING INSTABILITY PRESENT EACH DAY. GIVEN THE UNCERTAINTY WITH THE EVOLUTION AND TRACK OF THE CUT-OFF LOW...DID NOT RAISE POPS FURTHER. THIS WILL NEED TO BE WATCHED. WITH THE CUT-OFF LOW SOUTH OF THE AREA...WEAK OFFSHORE LOOKS TO DEVELOP...PROMOTING BETTER MIXING AND BETTER CHANCES AT CLEARING OUT DURING THE DAYTIME ALONG THE COAST OVER THE WEEKEND. WITH BUILDING HEIGHTS FRIDAY INTO SATURDAY...HIGH TEMPS WILL WARM INTO THE 80S TO NEAR 90 F ACROSS THE INTERIOR VALLEYS. STP && .AVIATION...LOWER CEILINGS WILL MAINTAIN MVFR CONDITIONS AT KCEC AND KACV THIS AFTERNOON AND EVENING WITH LIGHT WINDS OCCURRING. CLOUDINESS WILL INCREASE THIS EVENING AND OVERNIGHT WITH A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS THE AREA THIS EVENING AND OVERNIGHT. PATCHY FOG MAY ALSO DEVELOP ACROSS PORTIONS OF THE AREA OVERNIGHT. THEREFORE MVFR TO IFR CONDITIONS WILL OCCUR AT KEC AND KACV. THE WINDS WILL BECOME CALM AT TIMES OVERNIGHT AND EARLY SUNDAY MORNING AT KCEC, KACV AND KUKI. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI THROUGH MONDAY. && .MARINE...A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY IS APPROACHING THE AREA SHIFTING THE WINDS TO THE SOUTH. LIGHT TO MODERATE NORTHERLY WINDS AND LOW SEAS WILL PREVAIL ACROSS THE WATERS MONDAY AND TUESDAY. A STRENGTHENING PACIFIC HIGH PRESSURE SYSTEM WILL INCREASE THE WINDS AND SEAS WEDNESDAY AND THURSDAY. NORTHERLY WINDS NEAR GALE CONDITIONS WILL OCCUR ACROSS THE OUTER WATERS THURSDAY AND FRIDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 31, 8:24 AM PDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 824 AM PDT SUN MAY 31 2015 CAZ001-002-076-011530- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 824 AM PDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-011530- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 824 AM PDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS THE AREA THIS EVENING. THIS FEATURE...IN COMBINATION WITH INSTABILITY... WILL LEAD TO ISOLATED THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF THE TRINITY ALPS. ANY STORMS THAT DO DEVELOP WILL MOVE NORTH TO NORTHEAST AT 25 MPH. A FEW STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
In the hours before
Special weather statement, May 31, 7:28 PM PDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
728 PM PDT SUN MAY 31 2015
CAZ001-003-010300-
NORTH COAST INTERIOR-REDWOOD COAST-
728 PM PDT SUN MAY 31 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DEL NORTE AND NORTH
CENTRAL HUMBOLDT COUNTIES...
AT 727 PM PDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES EAST OF
KLAMATH. THE STORMS WERE MOVING NORTH AROUND 5 MPH.
WIND GUSTS AROUND 40 MPH AND DIME SIZE HAIL ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KLAMATH AND GASQUET.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4163 12371 4160 12372 4159 12370 4136 12368
4130 12391 4198 12414 4200 12407 4200 12374
TIME...MOT...LOC 0227Z 061DEG 1KT 4149 12387Special weather statement, May 31, 9:44 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
944 PM PDT SUN MAY 31 2015
CAZ004-010500-
UPPER TRINITY RIVER CA-
944 PM PDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPPER TRINITY RIVER
COUNTY UNTIL 1000 PM PDT...
AT 940 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARRVILLE...OR 19 MILES NORTH OF
WEAVERVILLE...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARRVILLE.
LAT...LON 4093 12291 4099 12295 4099 12292 4107 12292
4107 12295 4108 12297 4111 12297 4115 12295
4118 12296 4118 12293 4120 12289 4120 12280
4123 12277 4124 12273 4097 12270
TIME...MOT...LOC 0440Z 165DEG 25KT 4104 12283
BFGSpecial weather statement, May 31, 10:04 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1004 PM PDT SUN MAY 31 2015
CAZ004-010530-
UPPER TRINITY RIVER-
1004 PM PDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TRINITY COUNTY...
AT 1003 PM PDT...A STRONG THUNDERSTORM WAS NEAR DOUGLAS CITY...OR 11
MILES SOUTHEAST OF WEAVERVILLE...MOVING NORTH AT 30 MPH.
WINDS AROUND 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEAVERVILLE...DOUGLAS CITY AND LEWISTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4078 12267 4075 12272 4071 12271 4069 12273
4069 12275 4065 12273 4064 12274 4063 12271
4057 12269 4057 12272 4055 12275 4056 12276
4051 12280 4050 12285 4053 12296 4085 12302
4082 12266
TIME...MOT...LOC 0503Z 195DEG 45KT 4059 12282The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:28 PM PDT | Special Weather Statement | EKA | Del Norte | 32 min |
| May 31, 9:44 PM PDT | Special Weather Statement | EKA | Trinity | 16 min |
| May 31, 10:24 PM PDT | Special Weather Statement | EKA | Trinity | 21 min |
Nearby
Special Weather Statements in California, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.